Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 165, NWS Atlanta, GA

June 18, 2013Montgomery County, Wheeler County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2013, 3:24 PM EDT for Montgomery County, Wheeler County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2013, 3:24 PM EDT (19:24 UTC)
Expired
Jun 18, 2013, 4:00 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Montgomery County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WUUS52 KFFC 181924
SVRFFC
GAC209-309-182000-
/O.NEW.KFFC.SV.W.0165.130618T1924Z-130618T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MONTGOMERY COUNTY IN CENTRAL GEORGIA
  CENTRAL WHEELER COUNTY IN CENTRAL GEORGIA

* UNTIL 400 PM EDT

* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR GLENWOOD...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
  VERNON...AILEY...ALSTON AND HIGGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3222 8276 3226 8243 3204 8247 3204 8275
TIME...MOT...LOC 1924Z 265DEG 20KT 3213 8265

$$
1 follow-up statement
977 
WWUS52 KFFC 181938
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT TUE JUN 18 2013

GAC209-309-181948-
/O.CAN.KFFC.SV.W.0165.000000T0000Z-130618T2000Z/
WHEELER GA-MONTGOMERY GA-
338 PM EDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY AND CENTRAL
WHEELER COUNTIES IS CANCELLED...

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UVALDA...ALSTON AND HIGGSTON.

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3222 8276 3226 8243 3204 8247 3204 8275
TIME...MOT...LOC 1938Z 265DEG 20KT 3213 8256

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:23 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 18, 3:23 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT TUE JUN 18 2013

...WIDESPREAD SHOWERS AND STORMS TO CONTINUE THROUGH THIS EVENING...

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE NOW CENTERED OVER
EASTERN VIRGINIA THROUGH THE CAROLINAS WITH FRONTAL BOUNDARY NOW
ENTERING NORTHERN ALABAMA AND GEORGIA. ACTIVITY HAS BLOSSOMED
AHEAD OF THIS FEATURE...DESPITE THE PRESENCE OF DRY AIR MOVING IN
AT THE MID LEVELS ON THE HEELS OF THIS MORNINGS SHORTWAVE. DRY AIR
HAS HOWEVER LIMITED THE OVERALL VERTICAL EXTENT OF INDIVIDUAL
STORMS AS HAS LIMITED SURFACE HEATING DUE TO ABUNDANT CLOUD COVER.
HAVE CHOSEN FOR THESE REASONS TO CARRY PREDOMINANT SHRA WITH JUST
ISOLATED TSRA FOR AREAS ALONG AND NORTH OF THE ATLANTA METRO.

AXIS FOR SHORTWAVE ENERGY TRANSPORT SHIFTS SOUTH DURING THE
OVERNIGHT PERIOD BUT NOT AS MUCH AS PREVIOUS RUNS HAD SHOWN,. FOR
THIS REASON...CANNOT PULL POPS ENTIRELY DURING THE OVERNIGHT
PERIOD FOR ANY ZONES BUT WILL INSTEAD BACK OFF TO CHANCE POPS
THROUGH 12Z FOR SOUTHERN ZONES AND SLIGHT CHANCE TO THE NORTH.
LOOKS LIKE THERE WILL BE SOME LOW CLOUDS FOR THE NORTHERN SECTIONS
IN THE POST FRONTAL ENVIRONMENT TONIGHT BUT FOG WILL BE LESS OF A
CONCERN GIVEN THE ELEVATED WINDS JUST OFF THE SURFACE.

ALTHOUGH MID LEVEL MOISTURE WILL NOT BE AS PREVALENT THROUGH THE
REMAINDER OF THE SHORT TERM...AREA WILL REMAIN IN OVERALL WEAK
UPPER TROUGH PATTERN WITH EMBEDDED SHORTWAVES TO MOVE THROUGH.
FEEL THIS WILL BE ENOUGH TO KEEP POPS ABOVE GUIDANCE THROUGH THE
PERIOD BUT MUCH LESS THAN WHAT WE HAVE SEEN THE PAST FEW DAYS.
THIS TRANSLATES INTO MID RANGE POPS FOR THE SOUTHERN TIER THROUGH
WEDNESDAY NIGHT WITH A SHARP POPS GRADIENT TO JUST SLIGHT CHANCE
FOR THE NORTHERN PORTIONS.

DEESE

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY INTO FRIDAY HAVE DECREASED THE POPS EVER SO SLIGHTLY
SINCE GUIDANCE SUGGESTS A LOWER CHANCE OF POPS. AS OF THE 12Z
MODELS...HYBRID WEDGE IS STILL BEING IDENTIFIED. LONG TERM MODELS
HAVE BEGUN TO COME IN AGREEMENT ABOUT THE PLACEMENT OF HIGH
PRESSURE LATER IN THE PERIOD. AS SUCH...HAVE ADJUSTED THE POPS
DOWN IN SOME OF THE LATER PERIODS. OTHERWISE...NO SIG CHANGES FROM
THE PREVIOUS FORECAST...SEE PREVIOUS DISCUSSION BELOW.

ARG

.HYDROLOGY...
WITH THE APPROACH OF SHORTWAVE...WINDS IN THE MID
LEVELS HAVE INCREASED ALLOWING FOR MUCH FASTER MOTION OF STORMS
THAN PREVIOUS DAYS. DESPITE THIS...STILL AN OPPORTUNITY FOR SOME
TRAINING OF STORMS AND WITH SOME AREAS RECEIVING CLOSE TO 6 INCHES
IN THE LAST 24 HOURS...FLASH FLOODING WILL BE A CONTINUED CONCERN.

&&

.PREV DISCUSSION... /ISSUED 745 AM EDT TUE JUN 18 2013/

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS ARE IN DECENT AGREEMENT WITH MAIN INFLUENCING FEATURES
THROUGH THE LONG TERM. THERE LOOKS TO BE LITTLE TO NO UPPER LEVEL
FORCING FOR ASCENT THROUGH THE PERIOD AS BROAD UPPER RIDGE BECOMES
SITUATED ACROSS THE EASTERN CONUS. FRONT LOOKS TO LINGER NEAR
SOUTHERN GA THROUGH THURSDAY AS HIGH PRESSURE BUILDS INTO THE
MAJORITY OF THE AREA FROM THE NORTH. HAVE GENERALLY FOCUSED CHANCE
POPS ACROSS SOUTHERN TIER AND SLIGHT POPS ELSEWHERE AS CANNOT RULE
OUT ISOLATED DEVELOPMENT WITH SOME INSTABILITY AND LOW LEVEL
MOISTURE STILL IN PLACE.

AS 1025-MB SFC HIGH PUSHES EASTWARD AND SETTLES OFF THE
MID-ATLANTIC COAST...HYBRID CAD AND ASSOCIATED INVERTED RIDGING WILL
SETUP ACROSS THE AREA FROM THE NORTHEAST. THIS SHOULD LIMIT
CONVECTIVE POTENTIAL IN PORTIONS OF THE EAST AND FOCUS BETTER
CHANCES NEAR THE WEDGE PERIPHERY FROM THURSDAY INTO SUNDAY. LOW
LEVEL FLOW AND ANY OVERRUNNING MOISTURE DOES NOT APPEAR TO CATER TO
ISENTROPIC ENHANCEMENT OF PRECIP...THOUGH SOME OROGRAPHICALLY
ENHANCED DEVELOPMENT IS POSSIBLE FOR PORTIONS OF THE NORTH. ALL
CONSIDERED...HAVE FOCUSED CHANCE POPS THROUGH THIS PERIOD NEAR THE
SOUTHERN TIER AND FAR NORTH WITH SLIGHT POPS ELSEWHERE.

SFC HIGH WEAKENS AND SLIDES FARTHER SOUTH BY THE END OF THE
WEEKEND...WHILE SOME BETTER NORTHERN GULF AND SOUTH ATLANTIC
MOISTURE HAS THE POTENTIAL TO WORK INTO THE AREA FROM THE
SOUTHEAST. HAVE RAISED POPS SLIGHTLY INTO EARLY NEXT
WEEK...THOUGH DISCREPANCIES STILL EXIST AMONG THE MODEL SOLUTIONS.

TEMPS WILL CONTINUE TO BE AT OR SLIGHTLY ABOVE NORMAL VALUES WITH
HIGHS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE MID TO UPPER
60S.

BAKER

AVIATION...
18Z UPDATE...
MAIN AXIS OF SHOWERS AND THUNDERSTORMS IMPACTING THE SOUTHERN MOST
TERMINALS THUS FAR TODAY WITH A BREAK PRECIP WISE FOR THE ATL
TERMINALS. THIS SHOULD BE SHORT LIVED HOWEVER AS ACTIVITY BUILDS
BACK IN FROM THE NORTHWEST LATER TODAY ALLOWING FOR PREDOMINANT
SHRA AND TEMPO TSRA ALONG WITH THE REDEVELOPMENT OF MVFR CIGS. AS
UPPER LEVEL SYSTEM PASSES THE AREA...CONDITIONS SHOULD IMPROVE
FROM NW TO SE WRT THUNDERSTORM ACTIVITY BUT CIGS SHOULD LOWER BACK
INTO THE MVFR RANGE AS PREDOMINANT AFTER 08Z. HAVE LEFT CSG AND
MCN DRY FOR NOW ON WEDNESDAY BUT LATER FORECASTS MAY REQUIRE
PROB30 FOR TSRA DEPENDING ON HOW FAR SOUTH MOISTURE AXIS PROGRESSES.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TSRA DURATION AND CIGS.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  85  66  87 /  50  20  20  20
ATLANTA         68  84  70  86 /  50  20  20  20
BLAIRSVILLE     60  82  60  81 /  30  20  20  20
CARTERSVILLE    65  86  65  88 /  30  20  20  20
COLUMBUS        72  88  72  89 /  90  50  30  30
GAINESVILLE     67  82  67  84 /  40  20  20  20
MACON           70  85  68  88 / 100  50  30  30
ROME            66  86  65  89 /  30  20  20  20
PEACHTREE CITY  69  84  65  87 /  60  20  20  20
VIDALIA         73  86  70  89 /  90  50  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....ARG
AVIATION...DEESE
Hazardous weather outlook, Jun 18, 12:13 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1213 PM EDT TUE JUN 18 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1213 PM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH TONIGHT AS AN UPPER
LEVEL DISTURBANCE PUSHES EASTWARD AND ENHANCES DEVELOPMENT IN A
MOIST AND UNSTABLE ENVIRONMENT. THE GREATEST CHANCE WILL BE ACROSS
ACROSS CENTRAL GEORGIA THIS AFTERNOON INTO TONIGHT.

WHILE PORTIONS OF THE AREA HAVE RECENTLY RECEIVED SEVERAL INCHES
OF RAIN...THE MAIN HAZARDS WITH ANY DEVELOPMENT WILL BE HEAVY RAIN
AND LOCALIZED FLASH FLOODING...ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS. SOME OF THESE STORMS COULD BE STRONG
ESPECIALLY ACROSS CENTRAL GEORGIA. WHILE THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS...A SEVERE WIND GUST
REMAINS POSSIBLE WITH THE STRONGEST STORMS. ALSO...THOSE ESPECIALLY IN
LOW LYING OR URBAN AREAS SHOULD REMAIN CAUTIOUS FOR THE POTENTIAL
OF QUICK PONDING OF WATER WITH STRONGER STORMS OR TRAINING OF
MULTIPLE CELLS OVER THE SAME AREA. TREES MAY ALSO BE MORE
SUSCEPTIBLE TO FALL IN AREAS WITH MOIST AND LOOSENED SOIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A WEAK FRONT TRAILING BEHIND THE AFOREMENTIONED DISTURBANCE LOOKS
TO STALL NEAR THE SOUTHERN PORTION OF CENTRAL GEORGIA FOR
WEDNESDAY INTO THURSDAY. THIS SHOULD ALLOW THE GREATER CHANCE FOR
SHOWERS AND THUNDERSTORMS TO REMAIN ACROSS THE SOUTHERN TIER OF
THE AREA...THOUGH ENOUGH INSTABILITY AND LOW LEVEL MOISTURE SHOULD
MAINTAIN AT LEAST A SLIGHT CHANCE ELSEWHERE. A WEAK HIGH PRESSURE
SYSTEM LOOKS TO BUILD INTO THE AREA FROM THE NORTHEAST FOR
THURSDAY THROUGH THE WEEKEND...WHICH MAY SERVE TO LIMIT
THUNDERSTORM POTENTIAL ACROSS PORTIONS OF THE EAST AND POSSIBLY
FOCUS DEVELOPMENT NEAR THE PERIPHERY TOWARD THE SOUTH AND FAR
WEST. THERE IS ALSO A CHANCE FOR TERRAIN INDUCED THUNDERSTORM
DEVELOPMENT DURING THE DAYTIME PERIODS FOR FAR NORTH GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT
SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...FLOODING
AND DAMAGE.

In the hours before

Local storm report, Jun 18, 10:51 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     LAGRANGE                33.04N 85.03W
06/17/2013                   TROUP              GA   EMERGENCY MNGR

            AT LEAST 10 TREES WERE BLOWN DOWN ACROSS THE COUNTY. ONE
            TREE FELL ON A HOUSE ON HILL STREET. NO INJURIES WERE
            REPORTED.

&&

RWILLIS
Local storm report, Jun 18, 11:30 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      4 ENE WHITESBURG        33.52N 84.85W
06/17/2013                   CARROLL            GA   EMERGENCY MNGR

            SEVERAL FARM PONDS IN THIS AREA OF COWETA COUNTY
            OVERFLOWED CAUSING MINOR EROSION DAMAGE TO THE DAMS AND
            BRIEFLY FLOODING NEARBY ROADS DOWNSTREAM.

0730 PM     FLASH FLOOD      4 E WHITESBURG          33.50N 84.84W
06/17/2013                   COWETA             GA   EMERGENCY MNGR

            A FARM POND OVERFLOWED AND BRIEFLY FLOODED A PORTION OF
            ADCOCK ROAD.

&&

KFRANTZ
Special weather statement, Jun 18, 12:32 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1232 PM EDT TUE JUN 18 2013

GAZ073-074-084-181700-
1232 PM EDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON...
WILKINSON AND BALDWIN COUNTIES UNTIL 100 PM EDT...

AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOPERS...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON...WILKINSON AND BALDWIN
COUNTIES...INCLUDING AREAS AROUND IVEY...SCOTTSBORO...PANCRAS...
COOPERS...HEBRON...TENNILLE...DEEPSTEP AND SANDERSVILLE. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3285 8329 3302 8335 3309 8312 3305 8310
      3308 8305 3308 8301 3311 8298 3312 8292
      3316 8287 3318 8283 3294 8275
TIME...MOT...LOC 1632Z 254DEG 20KT 3296 8321
Special weather statement, Jun 18, 1:15 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 PM EDT TUE JUN 18 2013

GAZ076-085-086-181745-
115 PM EDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN JOHNSON...
EMANUEL AND JEFFERSON COUNTIES UNTIL 145 PM EDT...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRIGHTSVILLE...MOVING EAST AT 35 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JOHNSON...EMANUEL AND JEFFERSON COUNTIES...
INCLUDING AREAS AROUND SPANN...DONOVAN...WRIGHTSVILLE...NEW HOME...
KITE...DELLWOOD...WADLEY...BLUNDALE...THREE POINTS...COLEMANS LAKE...
CANOOCHEE AND SUMMERTOWN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

&&

LAT...LON 3266 8217 3264 8274 3265 8277 3280 8279
      3277 8276 3279 8270 3278 8266 3282 8256
      3282 8253 3286 8252 3289 8229 3283 8231
      3281 8219
TIME...MOT...LOC 1715Z 263DEG 30KT 3274 8266
Special weather statement, Jun 18, 3:05 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE JUN 18 2013

GAZ061-073-074-181930-
305 PM EDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WASHINGTON...BALDWIN AND HANCOCK COUNTIES UNTIL 330 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNDERWOOD...MOVING EAST AT 40 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON...BALDWIN AND HANCOCK COUNTIES...
INCLUDING AREAS AROUND UNDERWOOD...BEULAH...DEEPSTEP...LINTON...
WARTHEN...DOWNS AND HAMBURG STATE PARK. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3298 8312 3300 8312 3301 8314 3315 8319
      3326 8277 3322 8274 3318 8274 3313 8266
      3310 8264 3309 8264 3306 8262
TIME...MOT...LOC 1905Z 254DEG 33KT 3309 8304
Special weather statement, Jun 18, 3:17 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT TUE JUN 18 2013

GAZ111-112-181945-
317 PM EDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER AND
MONTGOMERY COUNTIES UNTIL 345 PM EDT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENWOOD...MOVING EAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHEELER AND MONTGOMERY COUNTIES...INCLUDING
AREAS AROUND GLENWOOD...ALAMO...MOUNT VERNON...AILEY...HIGGSTON AND
ALSTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3203 8277 3221 8280 3227 8243 3205 8247
TIME...MOT...LOC 1918Z 263DEG 19KT 3213 8268

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:33 PM EDTSpecial Weather StatementFFCEmanuel27 min
Jun 17, 8:35 PM EDTSpecial Weather StatementFFCHouston25 min
Jun 17, 8:44 PM EDTSpecial Weather StatementFFCJones31 min
Jun 17, 8:55 PM EDTSpecial Weather StatementFFCHouston35 min
Jun 17, 8:57 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen33 min
Jun 17, 9:14 PM EDTSpecial Weather StatementFFCBaldwin, Wilkinson31 min
Jun 17, 9:32 PM EDTSpecial Weather StatementFFCDooly28 min
Jun 18, 5:53 AM EDTSpecial Weather StatementFFCMeriwether, Pike22 min
Jun 18, 7:00 AM EDTSpecial Weather StatementFFCNewton, Oconee, Walton30 min
Jun 18, 7:29 AM EDTSpecial Weather StatementFFCClarke, Morgan, Oconee, Oglethorpe46 min
Jun 18, 12:32 PM EDTSpecial Weather StatementFFCWashington28 min
Jun 18, 1:15 PM EDTSpecial Weather StatementFFCJohnson30 min
Jun 18, 3:05 PM EDTSpecial Weather StatementFFCHancock25 min
Jun 18, 3:17 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler28 min
Jun 18, 3:33 PM EDTSpecial Weather StatementFFCTaylor27 min
Jun 18, 4:15 PM EDTSpecial Weather StatementFFCDouglas, Fulton30 min
Jun 18, 4:16 PM EDTSpecial Weather StatementFFCCarroll, Cherokee, Clayton, Cobb, DeKalb, Douglas and 3 more59 min
Jun 18, 4:41 PM EDTSpecial Weather StatementFFCChattahoochee, Marion34 min
Jun 18, 4:42 PM EDTSpecial Weather StatementFFCLamar33 min
Jun 18, 5:11 PM EDTSpecial Weather StatementFFCBarrow, Butts, Clayton, Coweta, DeKalb, Fayette and 7 more34 min
Jun 18, 5:25 PM EDTSevere Thunderstorm WarningFFCWalton50 min
Jun 18, 5:51 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee24 min
Jun 18, 6:12 PM EDTSevere Thunderstorm WarningFFCOglethorpe33 min
Jun 18, 6:13 PM EDTSpecial Weather StatementFFCGreene32 min
Jun 18, 6:16 PM EDTSpecial Weather StatementFFCMacon29 min
Jun 18, 6:31 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes44 min
Jun 18, 7:34 PM EDTSpecial Weather StatementFFCDooly26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.